Unilateral facial edema after filler injection of the lower eyelid
Dermatologic Therapy , Volume 33 - Issue 4
The use of hyaluronic acid (HA) gel fillers for rejuvenation of the face has been increasing in popularity over the years. This nonsurgical, temporary technique is commonly used in the periocular region to restore volume. The aim of this study was creating awareness in the potential causes of edema after hyaluronic acid gel filler injections under the eyes. A 32-year-old woman presented for a cosmetic consultation to address unilateral swelling of the left check. She states she had an HA filler injected in the tear trough on both sides. Extensive evaluation and ultrasound were performed by physicians of different specialties. Intra-oral and radiological examination revealed a tooth-related cause known as apical periodontitis. Removal of this tooth resulted in complete resolution of the patient's presenting symptoms. Familiarity with all the potential causes of adverse events after injections with hyaluronic acid gel fillers accelerates the treatment and healing of the patient with complications. Reporting this case should raise awareness about possible teeth-related complications.
|cosmetic dermatology, dermal, edema, eyelid, facial, filler, fillers, surgery, unilateral|
|Organisation||Department of Dermatology|
Decates, T.S., Kruijt Spanjer, E.C., Saini, R., Velthuis, P.J, & Niessen, F.M. (2020). Unilateral facial edema after filler injection of the lower eyelid. Dermatologic Therapy, 33(4). doi:10.1111/dth.13539